When do you see improvement?

I've been on 50 levo for 2months now and been taking magnesium, folate, b12 and zinc since end November.

My low mood has been slightly better apart from around my monthlys where my mood and energy is really bad. I'm still feeling tiered, cold, achey and no sex drive.

Should I ask for another blood test or will everything take a bit longer to improve?

Thanks in advance.

21 Replies

  • 2 months sounds about right when your on a new dose, just ring up and as to book a blood test if they ask if your doctor asked you to tell them it's for thyroid check up mine just book me in x

  • A dr said to me 3 months and last time it was 5 months (after being diagnosed) and I had to see a dr 4 times before they tested me again :( x

  • It is usually normal to have a blood test initially at around 6 to 8 weeks with an increase given as 50mcg is a starting dose. Clinical symptoms may not be alleviated or the patient begins to have more if meds aren't increased but some GP's think that if the blood test is now within 'normal' range that should be sufficient meds and the patient is 'fine'. Not always true.

  • They started me on 25mg in March coz they didn't really want to treat me

  • Do you have any blood test results with ranges ? Why did they not want to treat you ?

  • I haven't got my last print off as they gave me results over the phone.

    They where TSH 5.09 ( .2 - .4) and t4 14 (12-22)

    They didn't want to treat me as they said my results where boarderline @ 6.37

    But my dr tested me for b12 and when they came back "normal" she decided to treat my symtoms as she said I would end up with a thyroid problem anyway (which I didn't understand?)

  • Sounds as if your GP has a problem understanding thyroid illness and is sticking to the guidelines rather than treating the patient. Very common. What were your 'normal ' B12 results. That is one result that needs to be at the TOP of the range. GP's often say normal when it is just in range.

    There is a little book called - Understanding Thyroid - by Dr Anthony Toft written on behalf of the British Medical Association. Under Five pounds at the Chemist or on Amazon. Lots of information that may help you communicate with your GP. Your TSH is too high and you need an increase in your dose. I am not medically qualified - just a fellow sufferer who has learnt loads from the people on this forum !

    Also the main Thyroid UK website has so much good information....have a read when you can....

  • My b12 was 297ng/L (test in March)

    I was told I might have hashi but I don't understand that, something to do with my anti bodies being high @229IU/mL? I will look that book up thank you.

  • I too have Hashimotos - it's not that you 'Might ' have Hashimotos - with that figure I would say you do have it. So you have the Auto-immune version of thyroid illness. I have noticed that people with Hashimotos often have difficulty converting the T4 tablet into the Active Thyroid Hormone T3. That was the situation in my case. It may be of some value to have your FT3 tested to see if that is the case. It could be the cause of your ongoing symptoms - also the high TSH...

    Auto-immune illness can start with a poorly gut - and healing the gut is the biggest priority - I would suggest going gluten free and reading the website of Izabella Wentz. She has also written a book - she has Hashimotos and being a Pharmacist has worked hard on herself testing and supplementing. I have read the book and it is good. Signing up for her Newsletter will also give you valuable information.

    On the RIGHT of this page there is a heading - Hashimotos - under Browse by Category. You will find lots of information there too. Am afraid its all about reading and learning with Hashimotos. Finding a Doc that really understands Auto-immune issues is difficult. We have to take care of ourselves....and diet is the most important thing....

    As shaws says your B12 is far too low - did you have your Ferritin, Folate and Iron tested too - also VitD ?

  • I had full blood count done ferritin @52ug/L

    Folate 12.8ug/

    I've not had vit d tested I did ask but she said NHS won't do it and I've not had my iron done since I was pregnant.

  • That the thing with hashi, I don't think I suffer from any stomach problems?

  • Just down loaded book on kindle £2.49, bargin!

  • I tried to press the reply button to your statement 2 hours ago but it wouldn't let me, that's why you have an 'edited by shaws on it'. I wanted to say your B12 is far too low, it should be towards the upper level which is usually about 900. If you supplement it should be methylcobalamin B12.

  • I was recommended the solgar liquid, coz stomac doesn't absorb b12 very well

  • You could try the B12 patches from Amazon - I find them good.

  • I have looked online to see if the B12 in your Solgar product is methylcobalamin or cyanocobalamin but it doesn't say. We should use preferably use methylcobalamin and if stomach problems use sublingual.

  • Just reading the back and it says vit b12 (as cyanocobalamin)...2000ug

  • This is some info:-

    The better choice: Methylcobalamin

    The proper form of vitamin B-12 to supplement is called methylcobalamin. This is the form that exists in nature, and it is pre-methylated, meaning it's ready for your biochemistry to put to immediate use. Methylcobalamin has several key advantages over cyanocobalamin:

    * Increased absorption

    * Better retention in tissues

    * Contains no toxic cyanide

    * Supports production of SAMe

    As explained by Ed Sharpe:

    "The coenzyme form of vitamin B12 is known as methylcobalamin or methyl B12. It's the only form of vitamin B12 which can directly participate in homocysteine metabolism. In addition, converting homocysteine to methionine via methyl B12 generates an increased supply of SAMe (S-adenosyl methionine), the body's most important methyl donor." (http://www.health101.org/art_methylcobalamin...)

    Learn more: naturalnews.com/032766_cyan...



  • Hi, you had similar number to me when I got diagnosed. Sometimes a really low dose can cause your thyroid to not put out what it would naturally and you can feel worse. My TSH actually went up on a low dose of Levo. I didn't feel the slightest improvement until I got up to 175mcg of levo. I suspect it's the right time to get you up to to 75mcg and then push for another increase in 4 weeks. Dosing you by the TSH is a disaster, your FT4 has got a way to go, you need it at the top of the range, 20/22

    You can have residual symptoms, but the doctor can say you're in range. Much better to be treated by symptoms.

  • Thanks for that. My TSH was 6.39 when I started treatment then went down to 4.3 but after a while I felt horrible again, that's when the drs started messing with my anti ds resulting in me loosing over a stone (went down to 7st11!) when they retested TSH had gone back up to 5.09.

  • Some AD's can interfere with thyroid function and the treatment....best to research.

You may also like...